Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Miami, FL

July 20, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 20, 2007, 6:17 PM EDT for Glades County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2007, 6:17 PM EDT (22:17 UTC)
Expired
Jul 20, 2007, 7:07 PM EDT
In force
50 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:20 PM EDTHAIL 1Palmdale, FLFIRE DEPARTMENT REPORT QUARTER SIZE HAIL IN PALMDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2240 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 202217
SVRMFL
FLC043-202315-
/O.NEW.KMFL.SV.W.0099.070720T2217Z-070720T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALMDALE...AND MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...

  RURAL CENTRAL GLADES COUNTY

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2707 8125 2709 8145 2680 8153 2677 8123

$$

70/DD
2 follow-up statements
000
WWUS52 KMFL 202236
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
636 PM EDT FRI JUL 20 2007

FLC043-202315-
/O.CON.KMFL.SV.W.0099.000000T0000Z-070720T2315Z/
GLADES FL-
636 PM EDT FRI JUL 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GLADES COUNTY...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PALMDALE...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE...

FIVE MILES SOUTHEAST OF PALMDALE ON U.S. 27 BY 645 PM EDT.

LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL IN PALMDALE AT 620 PM 
EDT.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2707 8125 2709 8145 2680 8153 2677 8123

$$

70/DD
000
WWUS52 KMFL 202307
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
707 PM EDT FRI JUL 20 2007

FLC043-202315-
/O.CAN.KMFL.SV.W.0099.000000T0000Z-070720T2315Z/
GLADES FL-
707 PM EDT FRI JUL 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GLADES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE INITIAL WARNING HAS WEAKENED AND MOVED OUT OF THE 
WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...ADDITIONAL STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT 
THE FAR NORTHEASTERN TIP OF GLADES COUNTY...ALONG THE NORTHWEST 
SHORE OF LAKE OKEECHOBEE...THROUGH 730 PM EDT. WIND GUSTS TO 40 
MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND 
LOCALLY RAINFALL WILL ACCOMPANY THIS ACTIVITY.

LAT...LON 2707 8125 2709 8145 2680 8153 2677 8123

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:07 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 20, 2:07 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT FRI JUL 20 2007

.DISCUSSION...SOUTH FLORIDA CONTINUES UNDER THE INFLUENCE OF A
DEEP LAYER RIDGE AND THEREFORE MOD/STG SUBSIDENCE. ALTHOUGH A FEW
STORMS DEVELOPED DURING THE AFTERNOON, THESE WERE ISOLATED AT
BEST. A SHORT WAVE TROUGH MOVING ACROSS CENTRAL FLORIDA NORTH OF
THE RIDGE WILL BRUSH AREAS IN THE VICINITY OF LAKE THIS EVENING SO
WILL INDICATE SCT POPS FOR THAT AREA TONIGHT WITH ONLY ISOLD POPS
REST OF THE AREA.

.SATURDAY THROUGH FRIDAY...AS INDICATED IN PREVIOUS AFDS AND AT
THE RISK OF SOUNDING LIKE A BROKEN RECORD...A LONG WAVE TROUGH
WILL DIG SOUTH ACROSS ERN U.S. AND THIS WILL DISPLACE THE RIDGE
OUT OF THE AREA. THIS WILL LESSEN THE SUBSIDENCE AND RESULT IN MORE
UNSTABLE CONDITIONS THROUGH THIS PERIOD. AT THE LOW LEVELS... A
FRONTAL TROUGH ASSOCIATED WITH THE UPPER TROUGH WILL MOVE SOUTH TO
JUST NORTH OF THE REGION ENHANCING CONVECTION OVER SOUTH FLORIDA. THE
ATLC RIDGE WILL SLOWLY MOVE EAST AS THE LONG WAVE TROUGH DIGS
SOUTH. THIS WILL RESULT IN SLIGHTLY LIGHTER LOW LVL WINDS...
ALLOWING LOCAL SEA/LAKE BREEZES TO DICTATE WHERE CONVECTIONS WILL
START TO DEVELOP. AT THE SAME TIME THE MEAN STEERING FLOW WILL
GRADUALLY BECOME MORE WESTERLY AND THIS WILL RESULT IN PRACTICALLY
ANY AREA IN S. FL HAVING EQUAL CHANCE OF BEING AFFECTED BY
AFTERNOON SHWRS/STORMS. WILL THEN INDICATE SCT TO HIGH SCT/LIKELY POPS
THROUGH THIS PERIOD.

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
SCATTERED CONVECTION THIS AFTERNOON WILL BE DEVELOPING ALONG BOTH
SEA BREEZES IN S FLA AND THEN MOVE VERY LITTLE. THERE COULD BE SOME
BRIEF IFR CONDITIONS ESPECIALLY AT KTMB AND KAPF PRIOR TO THE STORMS
DRIFTING AWAY FROM THE TERMINALS BUT NOT ENOUGH TO MENTION IN TAFS
OTHER THAN VCTS. THESE WILL DISSIPATE BY 02Z WITH CONVECTION ONCE
AGAIN DEVELOPING AROUND 16Z ON SATURDAY.

&&

.MARINE...MOSTLY SOUTHEAST TO SOUTH  WINDS 10 KNOTS OR LESS AND
SEAS LESS THAN 4 FEET SHOULD BE EXPECTED THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  77  90 / 20 40 30 50
FORT LAUDERDALE  80  89  78  89 / 10 30 30 50
MIAMI            79  91  77  91 / 10 30 30 50
NAPLES           77  91  75  91 / 20 40 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH
AVIATION...30/KOB
Hazardous weather outlook, Jul 20, 3:11 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
311 AM EDT FRI JUL 20 2007

FLZ063-066>075-168-172>174-202350-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
311 AM EDT FRI JUL 20 2007

...SCATTERED THUNDERSTORMS TODAY ACROSS INTERIOR SECTIONS...
...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY...
MAINLY IN THE AFTERNOON AND EARLY EVENING... ACROSS INTERIOR
SECTIONS OF SOUTH FLORIDA. ISOLATED THUNDERSTORMS CAN BE EXPECTED
ELSEWHERE. THE BIGGEST THREAT FROM THESE STORMS TODAY COULD BE
WIND GUSTS TO AROUND 45 MPH... SMALL HAIL FROM AROUND PEA TO DIME SIZE...
AND FREQUENT LIGHTNING.

WATERSPOUTS: WITH THE WEAK FLOW ALONG WITH A FEW SHOWERS ACROSS
THE COASTAL ATLANTIC WATERS THERE IS A MODERATE RISK OF WATERSPOUTS
TODAY.

WIND: WIND GUSTS AS HIGH AS 45 MILES AN HOUR ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS THIS AFTERNOON.

HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.

TEMPERATURES: THE COMBINATION OF MAXIMUM TEMPERATURES IN THE LOWER
TO MID 90S AND DEW POINTS IN THE MID 70S WILL RESULT IN HEAT
INDICES NEAR 105 DEGREES ESPECIALLY ACROSS THE INTERIOR... LAKE
OKEECHOBEE... AND THE SOUTHWEST AREAS OF SOUTH FLORIDA. PERSONS
INVOLVED IN OUTDOOR ACTIVITIES ARE ADVISED TO WEAR LIGHT COLORED
CLOTHING WITH A WIDE BRIMMED HAT, DRINK PLENTY OF WATER, AND SEEK
SHELTER FROM THE SUN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, BUT WILL
BE STRONGEST MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

TINGLER

In the hours before

Special weather statement, Jul 20, 5:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT FRI JUL 20 2007

FLZ063-202215-
GLADES FL-
552 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORM MOVING INTO GLADES COUNTY...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF BABCOCK RANCH...MOVING
SOUTHEAST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:09 PM EDTMarine Weather StatementMFL66 min
Jul 20, 5:56 PM EDTMarine Weather StatementMFL64 min
Jul 20, 7:03 PM EDTMarine Weather StatementMFL57 min
Jul 20, 7:05 PM EDTMarine Weather StatementMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.